My wife's pupils are uneven and I am worried, among neuro symptoms and sinus tachycardia which is worsening on a weekly-daily basis she also has one pupil larger than the other. One day it will be the left pupil and the next day it will be the right. She has seen her doctor and he was not concerned because they both react to light normally.
What is it a sign of though? She does get visual disturbances too, floaters and spots in front of her eyes. And of course, the worsening tachycardia.
If your wife has "neuro" symptoms and dilating unequal pupils she needs to see a neurologist and an ophthalmologist with an interest in neuro-ophthalmology. When you schedule the appointment with the ophthalmologist, ask that they schedule a "visual field" at the same time. When you have your appointment ask the technicians to have the ophthalmologist look at your wife's pupils before any drops are put in the eye (glaucoma and dilation drops).
Her tachycardia should be evaluated by an internist or cardiologist.
I would schedule these as soon as possible, it's important.
She has seen her doctor and is on a waiting list to see a neuro - we're in the UK. Her doctor said both pupils reacted normally to light which is a good thing. She has had the dilation before but only for a day or so a couple of years back. She claimed she had a migraine and afterwards one pupil was bigger than the other then the following day they were back to normal. But this has been on-going for three weeks.
She has had very little in the way of headaches and she saw an opthalmologist in January re spots in front of her eyes. She was told her eyes were fine.
She has been under a lot of stress and the doctor thinks her tachy is stress related, though considering that without the beta blockers it is there all of the time worries me.
She has seen a cardio and is WAITING for her appt for an echo and holter.
Migraines, both classsic (nausea, vomiting, sensitivity to light, severe headache) and ophthalmic or eye migrain (mostly eye symptoms) can cause a dilated pupil during or after the attack. The fact that the dilation problem was present a couple of years ago and nothing ominous developed is a good sign and would tend to make it more likely that the cause is not serious. Do proceed with the planned work-up to look for unusual but serious problems.
Generally stress does not cause prolonged tachycardia, certainly not to the point where beta blockers are needed. If it did most of the world would have tachycardia and be on beta blockers as the world and living is stressfull.
A conditon to keep in mind that might relate the two would be hyperthyroidism.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.